Alert archive / New York / Coastal Flood Statements in 2016
Coastal Flood Statement 18, NWS New York, NY
NWS New York, NY issued this coastal flood statement at Jun 7, 2016, 3:36 AM EDT for Kings County, Nassau County, Queens County, New York. It took effect at Jun 7, 2016, 10:00 PM EDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2016, 3:36 AM EDT (07:36 UTC)
- In effect from
- Jun 7, 2016, 10:00 PM EDT
- Expired
- Jun 8, 2016, 12:00 AM EDT
- In force
- 2 hr
- Issued by
- NWS New York, NY
Counties Kings County, NY, Nassau County, NY, Queens County, NY
The radar
The Brookhaven radar (KOKX), 81 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 7.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1558 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
512 WHUS41 KOKX 070736 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 336 AM EDT TUE JUN 7 2016 ...LOCALIZED MINOR COASTAL FLOODING TONIGHT... NYZ075-178-179-072030- /O.NEW.KOKX.CF.S.0018.160608T0200Z-160608T0400Z/ KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 336 AM EDT TUE JUN 7 2016 * LOCATIONS...ALONG THE SOUTH SHORE BAYS OF LONG ISLAND. * TIDAL DEPARTURES...AROUND 1/2 FT ABOVE ASTRONOMICAL TIDE. * TIMING...AROUND THE TIME OF HIGH TIDE LATE THIS EVENING. * IMPACTS...BRIEF MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS DUE TO HEIGHT OF STORM TIDE. $$
1 follow-up statement
032 WHUS41 KOKX 071939 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 339 PM EDT TUE JUN 7 2016 ...LOCALIZED MINOR COASTAL FLOODING TONIGHT... NYZ075-178-179-080400- /O.CON.KOKX.CF.S.0018.160608T0200Z-160608T0400Z/ KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 339 PM EDT TUE JUN 7 2016 * LOCATIONS...ALONG THE SOUTH SHORE BAYS OF LONG ISLAND. * TIDAL DEPARTURES...AROUND 1/2 FT ABOVE ASTRONOMICAL TIDE. * TIMING...AROUND THE TIME OF HIGH TIDE LATE THIS EVENING. * IMPACTS...BRIEF MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS DUE TO HEIGHT OF STORM TIDE. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Jun 7, 1:23 AM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 7, 1:23 AM EDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service New York NY
123 AM EDT TUE JUN 7 2016
.SYNOPSIS...
Weak high pressure remains in place tonight. A cold front moves
through Tuesday afternoon into evening. Another cold front will
move across on Wednesday. Low pressure will then spin over the
Canadian Maritimes late this week while high pressure builds to
the south and west. The weakening high will slide across on
Saturday, followed by an Alberta clipper low moving across
Saturday night into Sunday morning. High pressure will return
later Sunday into Monday.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Moisture associated with Colin is streaming into the
CWA...resulting in a developing high canopy of clouds. The
forecast was adjusted to account for this. Otherwise, the forecast
was on track with a few showers attempting to develop over
northeastern PA which could impact portions of the Hudson Valley
overnight. Main activity to watch was still over central PA.
Weak high pressure will be over the area overnight, and this will
keep most of the cwa dry. There will however be a chance of
showers for some spots. As a jet streak shifts north into the
region, synoptic lift increases. At the same time, a shortwave/PVA
associated with a deepening upper trough moving out of the Great
Lakes region begins to head our way. Further synoptic lift appears
to occur not too far to our NW as a coupled jet structure sets up.
Most of any resulting rainfall therefore passes us to the north,
but possibly clipping some areas north and west of the city. Have
capped pops at chance here. Used superblend for low temps.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
Upper trough/500mb shortwave/cold pool aloft, as well as a surface
cold front shift into the region during the day Tuesday. 850-700mb
shortwave precedes the 500mb shortwave and will have some CAPE to
interact with. The cold pool aloft will result in moderately
unstable mid level lapse rates, and the jet couplet, although not as
strong, shifts into the region. A limiting factor will be moisture
availability as moisture isn't all that deep, but sufficient for
pcpn. The combination of all of this leads to sct showers and
thunderstorms, mainly during the afternoon and early evening hours.
Cannot rule out the chance of small hail, particularly over the CT
zones with lowering wet-bulb zeroes, higher CAPE and stronger 0-6km
shear. Gusty winds will be possible in showers/tstms with an
inverted V profile in the sub-cloud layer. High temps above
normal.
The atmosphere stabilizes with the loss of daytime heating, and
shortwave energy shifts east - flattening the flow aloft. Will
therefore go with a dry forecast for the late evening and
overnight hours of Tuesday night.
There is a moderate risk for rip current development at Atlantic
beaches Tuesday.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
A sfc cold front, potent mid level disturbance, and cold pool aloft
will swing across on Wed. during the daytime hours. These sources of
lift/instability along with steep low level lapse rates should
generate scattered showers/tstms capable of producing gusty
winds. An isold damaging wind gust cannot be ruled out, especially
if timing is later than expected, which might allow greater
heating and instability.
A gusty W-NW flow will take hold for later Wed into Thu after cold
frontal passage, with temps slightly cooler than average. An
Alberta clipper low should bring sct showers mainly Sat night into
Sunday morning, but extended chances into Sunday afternoon due to
some model timing uncertainties. Fine weather with temperatures
near or a little above average then expected Monday with the
return of high pressure.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
A cold front approaches from the west through this morning, then
moves across the area this afternoon and evening. High pressure
then builds in later tonight.
Most likely VFR through the TAF period. There is a very low chance
for showers to impact Lower Hudson Valley Terminals early this
morning. In addition, there is a low chance for isolated to
scattered showers and thunderstorms Tuesday afternoon and evening.
For now have a VCSH at KSWF for each threat, with confidence
elsewhere too low to put in the TAF at this time.
WSW-SSW flow at 5-10kt develops this morning. Will see some
seabreeze enhancement KJFK/CT coast by early afternoon. Winds
increase to around 10 kt out of the wsw by late afternoon. Winds
then shift to the NW and increase to 10-15g20-25kt late this
afternoon/early this evening from w to e behind the cold front.
.OUTLOOK FOR 06Z WEDNESDAY THROUGH SATURDAY...
.Late Tuesday night...VFR. NW winds g15-20kt possible.
.Wednesday...Mostly VFR with a low chance of a shower. W-WNW
winds G20-25kt possible.
.Wednesday Night-Thursday...VFR. NW gusts 20-25kt possible.
.Thursday night-Saturday...VFR.
&&
.MARINE...
Seas around 4-5ft on the eastern ocean zones...so the SCA remains
in effect through 6AM Tuesday. Otherwise, winds will decrease
across the region. Another period of marginal advisory conditions
arrives for the overnight hours on Tuesday night behind a cold
front passage and cold air advection causing gusty winds. With
both winds and seas potentially at advisory levels primarily over
the later half of the 3rd period, will hold off on SCA, especially
since that there could be an extended period of sub-SCA conds
prevailing very late at night into Wednesday morning.
Unsure if SCA conditions will be met anywhere Wednesday morning,
but appear more likely thereafter on the coastal ocean waters from
Wed afternoon into Thu afternoon after a cold frontal passage, as
the pressure gradient tightens and low levels destabilize. Sub-
small craft conditions are expected Thursday night-Saturday as the
pressure gradient weakens over the waters around Long Island.
&&
.HYDROLOGY...
No widespread significant rainfall is expected through the week.
Scattered showers and thunderstorms Tuesday and Wednesday may
produce a tenth or two of rainfall with no hydrologic impacts
expected.
&&
.TIDES/COASTAL FLOODING...
Minor coastal flood benchmarks are just being met currently across
backshore bays of Lower York Harbor/SW Long Island, so will
continue with the coastal flood statement as is through 3z.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory for hazardous seas until 6 AM EDT early
this morning for ANZ350-353.
&&
SYNOPSIS...JC/Goodman
NEAR TERM...JMC/JC
SHORT TERM...JC
LONG TERM...Goodman
AVIATION...Maloit
MARINE...JMC/JC/Goodman
HYDROLOGY...JC/Goodman
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jun 6, 3:42 AM EDT, 23 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 342 AM EDT MON JUN 6 2016 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-070745- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 342 AM EDT MON JUN 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-070745- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 342 AM EDT MON JUN 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:36 AM EDT | Small Craft Advisory | OKX | 39 hr | |
| Jun 7, 4:08 PM EDT | Special Weather Statement | OKX | Nassau | 37 min |
| Jun 7, 4:16 PM EDT | Special Weather Statement | OKX | Suffolk | 44 min |
| Jun 7, 4:19 PM EDT | Special Marine Warning | OKX | 26 min | |
| Jun 7, 4:25 PM EDT | Special Marine Warning | OKX | 50 min | |
| Jun 7, 4:40 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 20 min |
| Jun 7, 4:42 PM EDT | Special Weather Statement | OKX | Orange, Rockland | 33 min |
| Jun 7, 4:50 PM EDT | Special Marine Warning | OKX | 40 min | |
| Jun 7, 5:14 PM EDT | Special Weather Statement | OKX | Putnam, Rockland, Westchester | 46 min |
| Jun 7, 5:19 PM EDT | Special Marine Warning | OKX | 56 min | |
| Jun 7, 5:53 PM EDT | Special Marine Warning | OKX | 37 min |
Nearby
Coastal Flood Statements in New York, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.